Texas, 2007

Flash Flooding in Texas, March 26, 2007

March 26, 2007 · NWS SJT · 3 events in 1 county or zone

S. tapped into a stream of Pacific moisture.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

A deep trough approaching from the southwest U.S. tapped into a stream of Pacific moisture. Also, a jet streak helped to produce thunderstorms with heavy rainfall across the Heartland.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Mar 26, 6:15 AM CST, 1 hour 21 minutes earlier.

Area forecast discussion, Mar 26, 6:15 AM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
715 AM CDT MON MAR 26 2007

.AVIATION...
SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE REGION THIS MORNING.
MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT THE TAF
SITES THROUGH THE AFTERNOON HOURS. CEILINGS ARE EXPECTED TO
REMAIN IN THE MVFR RANGE WITH INTERMITTENT DIPS INTO IFR WITH
THUNDERSTORMS AS THEY MOVE ACROSS. CONDITIONS SHOULD SLOWLY
IMPROVE FROM WEST TO EAST DURING THE AFTERNOON HOURS...AND THEN
THROUGH THE OVERNIGHT WITH CEILINGS SLOWLY RISING ABOVE MVFR BY
TOMORROW MORNING. HAVE NOT INSERTED FOG AT ANY OF THE SITES...BUT
THERE MAY BE SOME TOMORROW MORNING FOR KSJT OR KSOA IF THEY ARE
ABLE TO CLEAR OUT OVERNIGHT. WINDS WILL REMAIN SOUTH TO
SOUTH/SOUTHEAST DURING THE NEXT 24 HOURS. 20

&&

.PREV DISCUSSION... /ISSUED 405 AM CDT MON MAR 26 2007/

SHORT TERM...

BUSY MORNING AS LARGE MESOSCALE CONVECTIVE SYSTEM CONTINUES TO MOVE
ACROSS THE FORECAST AREA. HEAVY RAINFALL CONTINUES TO BE THE MAIN
THREAT WITH THESE STORMS. ALSO COULD SEE SOME STRONG WINDS WITH
THE BOWING LINE SEGMENT IN FAR SOUTHERN COUNTIES. MAIN UPPER LOW
RESPONSIBLE FOR THE STORMS IS STILL CHURNING OUT TO THE SOUTHWEST
OF BIG BEND...HEADING SLOWLY EASTWARD. WILL KEEP HIGH PRECIP
CHANCES AND FLASH FLOOD WATCH GOING TODAY AS UPPER LOW CONTINUES
TO TRACK ACROSS THE AREA. EXPECT TO SEE THE MCS DECREASE IN
INTENSITY LATER THIS MORNING AS IT MOVES OFF TO THE EAST...BUT
MORE RAIN IS POSSIBLE LATER TODAY. FLASH FLOOD WATCH SET TO EXPIRE
AT 6 PM...WILL KEEP IT GOING AND LET THE NEXT SHIFT EXTEND IF
NECESSARY BASED ON RADAR TRENDS. PRECIP SHOULD END LATE TONIGHT AS
UPPER LOW MOVES OFF INTO NORTHEAST TEXAS.

LONG TERM...
WARMER TEMPERATURES EXPECTED ON TUESDAY WITH PRECIP ENDED. MAY SEE
SOME FOG AT NIGHT AFTER THE RAIN.  NEXT UPPER TROUGH COMING RIGHT
ON THE HEELS OF THIS ONE...MOVING INTO THE CENTRAL PLAINS STARTING
LATE WEDNESDAY THROUGH THURSDAY... BRINGING A PACIFIC COLD FRONT
ACROSS WEST CENTRAL TEXAS. HAVE BUMPED PRECIP CHANCES UP MAINLY
ACROSS EASTERN COUNITES. DRY AT THIS POINT FOR THE WEEKEND...BUT
COULD BE A BIT BREEZY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 70  59  79  59 /  90  50  10  10
SAN ANGELO 	 68  55  82  59 /  90  40  10  10
JUNCTION 	 72  57  85  57 / 100  50  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR BROWN-COKE-
COLEMAN-CONCHO-CROCKETT-IRION-KIMBLE-MASON-MCCULLOCH-MENARD-
RUNNELS-SAN SABA-SCHLEICHER-STERLING-SUTTON-TOM GREEN.

&&
Hazardous weather outlook, Mar 26, 4:34 AM CST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
534 AM CDT MON MAR 26 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-271045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
534 AM CDT MON MAR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ALONG AND
SOUTH OF A BROWNWOOD TO CHRISTOVAL TO OZONA LINE. IN ADDITION...A
FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS SOUTH OF INTERSTATE
20 THROUGH THIS AFTERNOON. A STRONG UPPER LEVEL LOW PRESSURE
SYSTEM WILL CONTINUE TO MOVE ACROSS WEST CENTRAL TEXAS
TODAY...BRINGING THUNDERSTORMS TO MUCH OF WEST CENTRAL TEXAS.
HEAVY RAINFALL WILL BE POSSIBLE...WITH ADDITIONAL AMOUNTS OF 1 TO
2 INCHES POSSIBLE TO THE SOUTH OF INTERSTATE 20. WITH THE GROUND
ALREADY SATURATED...ADDITIONAL RAIN COULD LEAD TO FLOODING OF
ROADS...CREEKS AND LOW WATER CROSSINGS. AS THE AIRMASS REMAINS
UNSTABLE...A FEW THUNDERSTORMS COULD REACH SEVERE LIMITS...WITH
DAMAGING WINDS AND HAIL POSSIBLE. THUNDERSTORMS WILL CONTINUE INTO
TONIGHT...BUT SHOULD EXIT THE AREA BY TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ANOTHER UPPER LEVEL
STORM SYSTEM AND COLD FRONT WILL MOVE ACROSS WEST CENTRAL TEXAS ON
WEDNESDAY AND THURSDAY...BRINGING ANOTHER POSSIBILITY OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

In the hours before

Special weather statement, Mar 26, 2:13 AM CST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
313 AM CDT MON MAR 26 2007

TXZ066-072-073-077-168-260915-
RUNNELS TX-TOM GREEN TX-CONCHO TX-SCHLEICHER TX-MENARD TX-
313 AM CDT MON MAR 26 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 AM CDT FOR
RUNNELS...TOM GREEN...CONCHO...SCHLEICHER AND MENARD COUNTIES...

AT 312 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 4
MILES WEST OF VANCOURT TO 19 MILES SOUTH OF VANCOURT...OR ALONG A
LINE EXTENDING FROM 15 MILES SOUTHEAST OF SAN ANGELO TO 25 MILES
NORTHWEST OF MENARD...MOVING NORTHEAST AT 35 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  VANCOURT BY 315 AM CDT
  VICK BY 320 AM CDT
  MENARD AND EOLA BY 325 AM CDT
  LIVE OAK BY 330 AM CDT
  EDEN BY 335 AM CDT
  PAINT ROCK BY 345 AM CDT

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Mar 26, 2:57 AM CST, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
357 AM CDT MON MAR 26 2007

TXZ078-261000-
SUTTON TX-
357 AM CDT MON MAR 26 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CDT FOR SUTTON
COUNTY...

AT 356 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 25 MILES SOUTH OF SONORA...MOVING
NORTHEAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  THE INTERSECTION OF US-277 AND RANCH ROAD 189 BY 405 AM CDT
  SONORA BY 415 AM
  THE INTERSECTION OF RANCH ROAD 2596 AND RANCH ROAD 864 BY 430 AM
  CDT

VERY HEAVY RAINFALL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS
STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA
ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE
ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE
THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Mar 26, 4:08 AM CST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
508 AM CDT MON MAR 26 2007

TXZ168>170-261115-
MENARD TX-MASON TX-KIMBLE TX-
508 AM CDT MON MAR 26 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 AM CDT FOR MENARD...
MASON AND KIMBLE COUNTIES...

AT 506 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 2 MILES SOUTHWEST OF ROOSEVELT...OR
ABOUT 18 MILES WEST OF JUNCTION...MOVING EAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CLEO BY 525 AM CDT
  JUNCTION BY 535 AM CDT
  THE INTERSECTION OF RANCH ROAD 385 AND RANCH ROAD 1871 BY 550 AM
  CDT
  THE INTERSECTION OF US-377 AND RANCH ROAD 385 AND LONDON BY 600 AM
  CDT

VERY HEAVY RAINFALL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS
STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA
ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS...ALONG WITH
ADDITIONAL LOCAL FLOODING OF OTHER LOW LYING SPOTS. RESIDENTS ARE
ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE
THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

The radar

The San Angelo radar (KSJT), 114 km away, was scanning. The volume nearest the first event began at 13:33 UTC.

Open the radar archive at this moment

Event by event

3 flash flood. Local standard time, as filed.

Flash Flood, McCulloch

When
March 26, 7:36 AM CST to 9:36 AM CST
Where
McCulloch County, Brady
Cause
Heavy Rain
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
31.130, -99.330

Flooding reported on Bridge Street in Brady.

Flash Flood, McCulloch

When
March 26, 9:00 AM CST to 11:00 AM CST
Where
McCulloch County, 2.73 mi NE of Pear Vly
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
31.310, -99.490

Texas Department of Transportation reported flooding along Farm to Market Road 504 from Highway 283 to Farm to Market Road 503.

Flash Flood, McCulloch

When
March 26, 9:20 AM CST to 11:00 AM CST
Where
McCulloch County, 0.69 mi N of Placid
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
31.330, -99.180

Texas Department of Transportation reported flooding along Farm to Market Road 1028 from Highway 377 to Farm to Market Road 503.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 15323, 15324, 15325.